When is hospitalization indicated for the management of calcium channel blocker (CCB) toxicity in children?

Updated: Jan 04, 2021
  • Author: B Zane Horowitz, MD, FACMT; Chief Editor: Michael A Miller, MD  more...
  • Print
Answer

All accidental ingestions of a calcium channel blocker (CCB) by pediatric and adult patients in the amounts listed below must be managed in a hospital for cardiac monitoring; confirmed witnessed accidental ingestions of less than the amounts listed below may be managed at home through a poison control center.

Pediatric referral amounts for accidental extra dosing are as follows:

  • Amlodipine: >0.3 mg/kg
  • Bepridil: Any amount
  • Diltiazem: >1 mg/kg
  • Felodipine: >0.3 mg/kg
  • Isradipine: >0.1 mg/kg
  • Nicardipine: ≥ 1.25 mg/kg
  • Nifedipine: Any amount
  • Nimodipine: Any amount
  • Nisoldipine: Any amount
  • Verapamil: >2.5 mg/kg

Did this answer your question?
Additional feedback? (Optional)
Thank you for your feedback!